MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LPS-FLEX ARTICULAR SURFACE; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN LPS-FLEX ARTICULAR SURFACE; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Joint locking (2672); Joint Laxity (4526)
Date of Event 12/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient underwent a revision procedure post implantation due to fractured articular surface.No more information is available.
 
Additional Manufacturer Narrative
(b)(4).H3: the complaint device has been returned, but the device investigation has not yet been completed.Once the evaluation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.D10 - medical product: femoral component option size d left compatible with lps-flex prolong catalog # 00596401451 lot # 63701175f17.Stemmed tibial component precoat size 5 for cemented use only use of this tibial component with lcck articulating surfaces requires using a stem exten catalog # 00598004701 lot # 63901274.Taper stem plug catalog # 00596009900 lot # 637769269h17.All poly petella standard cemented size 32 mm diameter 8.5 mm thickness catalog # 00597206532 lot # 63795055j17.Palacos rg 1x40 single catalog # 00111314001 lot # 85734578l16.
 
Event or Problem Description
It was reported patient underwent a revision procedure six years post implantation due to pain and locking of the knee.Upon entering the joint, it was noted that the post on the polyethlene tray appeared to have been sheard off.It was sitting in the join surface.Femur, tibia, and patella were found well intact and remained implanted.Scar tissue excised around the patella and tibia.The polyethylene was exchanged without complications.All other components remain implanted.No more information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a2, b4, b5, g4, g7, h1, h2, h3, h6, h9, h10.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of implantation in the form of discoloration, gouges, and micromotion.The post of the implant was found to be fractured from the body of the device.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The implant was submitted for additional further analysis.Analysis determined no visible evidence of delamination along with no evidence of significant oxidation in any of the scans.Slight oxidation at the outer edges of the part, typical of being in-vivo 8 years.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: revision operative note: exam: unable to extend knee fully and ambulating with partial bent knee, no evidence of infection or loosening by x-rays.Upon entering the joint, noted the "post on the polyethylene tray appears to have been sheard off.It was sitting in the joint surface." femur, tibia, and patella were found well intact and remained implanted.The root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN LPS-FLEX ARTICULAR SURFACE
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21104834
Report Number0001822565-2025-00095
Device Sequence Number15647172
Product Code JWH
UDI-Device Identifier00889024211322
UDI-Public(01)00889024211322(17)210930(10)63492938
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue Number00596204114
Device Lot Number63492938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer03/12/2025
05/06/2025
06/17/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/21/2025
05/27/2025
06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexFemale
Patient Weight79 KG